MAUDE Adverse Event Report: NATUS MANUFACTURING LIMITED TECA ELITE DISPOSABLE MONOPOLAR NEEDLES

NATUS MANUFACTURING LIMITED TECA ELITE DISPOSABLE MONOPOLAR NEEDLES
Model Number 902-DMF25-S
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Hub is pulling off the needle when removing from patient - second incident.First incident documented under mfr report#: 3005581270-2021-00001.Lot number g2009g04, correlates to wo (b)(4).This lot was manufactured in (b)(6) in september 2020.Product manager has confirmed over email that the cable will not be returned as the customer discarded it so that they would not use it with another patient.(b)(6) 2021: customer questionnaire was returned and no product will be returning to (b)(6) for investigation.Capa and complaint trending review: there are no capa's related to this issue and no complaint trends have been identified.Per (b)(4) (corporate trending and analysis procedure) complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.A complaint review has been completed for the last 12 months there are no other needle hub separation complaints bar the two events that are linked to the above sr number.Risk management file : a review of the associated risk document (doc-(b)(4) rev.08 - risk analysis spreadsheet for teca monopolar elite needle electrodes) was carried out with risk id 6.8 (cannula & pin assembly separates from outer colour cover) being identified as appropriate in this case.This risk has an assigned severity of 11, therefore risk rating is critical.However, there has been no patient injury in this case.Is risk review required a risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.There has been no patient injury in this case.A dhr review was also completed.There were no ncr's associated with this work order.There have been no issues or complaints on any other devices relating to this work order at the time of this complaint.A complaint review was done on the teca monopolar needles and there were three other complaints for needle hub separation however there were no complaints for this part number in the last 12 months.Upon review of the dhr, no ncr's were raised against this order and there was no significant scrap noted in any job step.The colour cover lot (19125400) was also used on these work orders: (b)(4).There have been no complaints associated with any other work order.The brass pin lots (067384 and 067554) were also used on these work orders: (b)(4).There have been no complaints associated with any other work order.Finally, all pin to colour cover retention results from the batch were recorded within the dhr and all results are above the specification of 1.2kgf.Coc (lot 19125400) was obtained from phillips medisize for pin to colour cover results.All are within specification.Dhr review all in process tests passed.Service record review a search for service data is not applicable as these are single use needles.Final review and approval of investigation details to be completed, before closure.
 
Event or Problem Description
Hub is pulling off the needle when removing from patient.No patient injury.
 
Additional Manufacturer Narrative
Follow up report 001.Ref natus complaint # (b)(4).Hub is pulling off the needle when removing from patient - second incident.First incident documented under mfr report#:3005581270-2021-00001.Lot number g2009g04 correlates to wo (b)(4).This lot was manufactured in gort in september 2020.Product manager has confirmed over email that the cable will not be returned as the customer discarded it so that they would not use it with another patient.18th feb 2021: customer questionnaire was returned and no product will be returning to gort for investigation.Capa and complaint trending review: there are no capa's related to this issue and no complaint trends have been identified.Per qms-004442 (corporate trending and analysis procedure) complaint histories are reviewed routinely per quality system requirements and any complaint trends are assessed and documented as part of these reviews.A complaint review has been completed for the last 12 months and there are two other needle hub separation complaints.Risk management file : a review of the associated risk document (doc-028320 rev.08 - risk analysis spreadsheet for teca monopolar elite needle electrodes) was carried out with risk id 6.8 (cannula & pin assembly separates from outer colour cover) being identified as appropriate in this case.This risk has an assigned severity of 11, therefore risk rating is critical.However, there has been no patient injury in this case.Is risk review required.A risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.There has been no patient injury in this case.Dhr review: a dhr review was also completed.There were no ncr's associated with this work order.There have been no issues or complaints on any other devices relating to this work order at the time of this complaint.A complaint review was done on the teca monopolar needles and there were three other complaints for needle hub separation however there were no complaints for this part number in the last 12 months.Upon review of the dhr, no ncr's were raised against this order and there was no significant scrap noted in any job step.The colour cover lot (19125400) was also used on these work orders: (b)(4).There have been no complaints associated with any other work order.The brass pin lots (067384 and 067554) were also used on these work orders: (b)(4).There have been no complaints associated with any other work order.Finally, all pin to colour cover retention results from the batch were recorded within the dhr and all results are above the specification of 1.2kgf.Cert of conformance for (lot 19125400) was obtained from phillips medisize for pin to colour cover results.All are within specification.Dhr review all in process tests passed.Service record review a search for service data is not applicable as these are single use needles.Customer symptom code:hub separation.Closure rationale: complaint could not be verified, monitor for future occurrence.
 
Event or Problem Description
Hub is pulling off the needle when removing from patient.No patient injury.

Brand Name
TECA ELITE DISPOSABLE MONOPOLAR NEEDLES
Common Device Name
TECA ELITE DISPOSABLE MONOPOLAR NEEDLES
Manufacturer (Section D)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI 
MDR Report Key11345651
Report Number3005581270-2021-00002
Device Sequence Number4959216
Product Code IKT
UDI-Device Identifier00382830017534
UDI-Public00382830017534
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111131
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number902-DMF25-S
Device Catalogue Number902-DMF25-S
Device Lot NumberG2009G04
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date02/18/2021
Supplement Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1